Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 80, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 10, 2015, 10:25 PM CDT for Clay County, Jackson County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 10:25 PM CDT (03:25 UTC)
- Expired
- Sep 11, 2015, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 41 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3190 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
056
WGUS53 KEAX 110325
FFWEAX
MOC047-095-110730-
/O.NEW.KEAX.FF.W.0080.150911T0325Z-150911T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN WEST CENTRAL MISSOURI...
CENTRAL CLAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 230 AM CDT
* AT 1024 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN...AND ADDITIONAL HEAVY RAIN IS EXPECTED
OVERNIGHT. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KANSAS CITY...INDEPENDENCE...LEE'S SUMMIT...BLUE SPRINGS...
RAYTOWN...LIBERTY...GRAIN VALLEY...EXCELSIOR SPRINGS...KEARNEY...
OAK GROVE...SUGAR CREEK...BUCKNER...LAKE LOTAWANA...CLAYCOMO...
COURTNEY...PLEASANT VALLEY...LAKE TAPAWINGO...GLENAIRE...SIBLEY AND
MISSOURI CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3922 9451 3939 9450 3938 9421 3921 9421
3921 9417 3920 9417 3918 9419 3917 9414
3915 9411 3891 9411 3891 9447
$$
322 follow-up statements
733
WGUS73 KEAX 110443
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CDT THU SEP 10 2015
MOC047-095-110730-
/O.CON.KEAX.FF.W.0080.000000T0000Z-150911T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-CLAY MO-
1143 PM CDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
JACKSON AND CENTRAL CLAY COUNTIES...
AT 1141 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUED
TO HIGHLIGHT THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED
AREA. UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN...AND FLASH
FLOODING IS ONGOING ACROSS THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KANSAS CITY...INDEPENDENCE...LEE'S SUMMIT...BLUE SPRINGS...RAYTOWN...
LIBERTY...GRAIN VALLEY...EXCELSIOR SPRINGS...KEARNEY...OAK GROVE...
SUGAR CREEK...BUCKNER...LAKE LOTAWANA...CLAYCOMO...COURTNEY...
PLEASANT VALLEY...LAKE TAPAWINGO...GLENAIRE...SIBLEY AND MISSOURI
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3922 9451 3939 9450 3938 9421 3921 9421
3921 9417 3920 9417 3918 9419 3917 9414
3915 9411 3891 9411 3891 9447
$$
32958
WGUS73 KEAX 110724
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 AM CDT FRI SEP 11 2015
MOC047-095-110733-
/O.EXP.KEAX.FF.W.0080.000000T0000Z-150911T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-CLAY MO-
224 AM CDT FRI SEP 11 2015
...THE FLASH FLOOD WARNING FOR JACKSON AND CENTRAL CLAY COUNTIES WILL
EXPIRE AT 230 AM CDT...
THE HEAVY RAIN HAS ENDED...AND THE INITIAL FLASH FLOODING THREAT HAS
ENDED. HOWEVER...FLOODING CONTINUES TO POSE A THREAT IN THE WARNED
AREA...AND THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL
FLOOD WARNING. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3922 9451 3939 9450 3938 9421 3921 9421
3921 9417 3920 9417 3918 9419 3917 9414
3915 9411 3891 9411 3891 9447
$$
LAFLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:42 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 10, 6:42 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 PM CDT THU SEP 10 2015 .DISCUSSION... Issued at 216 PM CDT THU SEP 10 2015 In the near-term storms have begin to develop in the southeastern portion of the CWA along an outflow boundary left over from this morning's storms. To our west several clusterS of storms have also developed ahead of a mid-level speed max and associated shortwave trough and surface cold front. At this time expecting the activity in southern Nebraska to move southeast into the CWA early this evening. Main severe threats will be large hail, damaging wind, and locally heavy rainfall. The storms will move across much of the CWA this evening and the early overnight period. Behind the storms much cooler and drier air will begin to advect into the CWA. For tomorrow and into early next week we will see much cooler temperatures and dry weather. By the middle of the week we return to normal daytime high temperatures. Furthermore a series of low amplitude shortwave troughs will brush the CWA embedded in deep- layer southwest flow allowing for the chance of scattered showers/storms...but nothing appears too aggressive/organized at this time. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 630 PM CDT THU SEP 10 2015 Little change to going TAF. Confidence still moderate for upstream storms to consolidate into a cluster and move into terminals. Improving conditions after 05-06Z with VFR thereafter. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Pietrycha AVIATION...Blair
Hazardous weather outlook, Sep 10, 6:07 AM CDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT THU SEP 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 607 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 10, 9:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST INDEPENDENCE 39.09N 94.42W
09/10/2015 E50 MPH JACKSON MO PUBLIC
40 TO 50 MPH WINDS ESTIMATED.
&&
MELLLocal storm report, Sep 10, 10:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 4 NNE FAIRWAY 39.07N 94.61W
09/10/2015 JACKSON MO BROADCAST MEDIA
VIDEO ON LOCAL STATION SHOWS NUMEROUS VEHICLES STRANDED
IN 2 TO 3 FEET OF WATER AT 31ST AND SOUTHWEST BLVD.
&&
JLLocal storm report, Sep 10, 10:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST PAOLA 38.58N 94.87W
09/10/2015 E60 MPH MIAMI KS LAW ENFORCEMENT
&&
SBLAIRLocal storm report, Sep 10, 10:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD 5 NNE FAIRWAY 39.09N 94.59W
09/10/2015 JACKSON MO DEPT OF HIGHWAYS
HIGHWAY CAMS SHOW 12-24 INCHES OF WATER ACROSS I-35 AT
PENNWAY BLVD. TRAFFIC IS NOT FLOWING VERY WELL AND A CAR
APPEARS TO BE STALLED IN THE WATER, BACKING UP THE
HIGHWAY.
&&
JLLocal storm report, Sep 10, 10:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST E EDGERTON 38.76N 95.00W
09/10/2015 E60 MPH JOHNSON KS EMERGENCY MNGR
&&
LAFLINLocal storm report, Sep 10, 10:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HEAVY RAIN 4 N GLADSTONE 39.26N 94.56W
09/10/2015 M3.15 INCH CLAY MO NWS EMPLOYEE
&&
32The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 50 min |
| Sep 10, 8:51 PM CDT | Special Weather Statement | EAX | Schuyler | 24 min |
| Sep 10, 9:08 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 30 min |
| Sep 10, 9:27 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 54 min |
| Sep 10, 10:03 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 4 hr |
| Sep 10, 10:45 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 31 min |
| Sep 10, 11:18 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 42 min |
| Sep 11, 1:28 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 9 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.